MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE
Model Number UM-3R
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During inspection and testing, the leakage of the ultrasound medium (oil) from the insertion tube was found to be due to breakage of the insertion tube.The investigation is ongoing; therefore, a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The user facility reported that when preparing the subject device for use, the ultrasound image was abnormal.There was no report of patient/user harm or injury due to the event.The device was sent to an olympus service center for evaluation.Device inspection and testing confirmed the reported image issue.In addition, service observed ultrasonic medium (oil) leaking from the insertion tube.This report is being submitted for the reportable malfunction of the ultrasonic medium leakage.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, it is likely that this phenomenon occurred due to the following: (1) the ultrasound media may have leaked from a hole on the distal end sheath but the cause of the hole could not be identified.(2) some external force was applied and made a hole at the sheath of distal end, broke the ultrasound probe or broke the cable.Unable to determine the cause of the damage from the photos.A definitive root cause cannot be identified.The instructions for use (ifu) instruction manual state: - ifu warns against this event as follows: ¿when using the ultrasonic probe during bronchoscopy, never use sterile, de-aerated water immersion method and balloon method.This could result in patient injury.¿ freeze the image whenever you are not actively viewing the ¿live¿ ultrasound image.When the equipment is in the freeze mode, no ultrasonic energy is emitted into the patient.¿ never push or pull the ultrasonic probe with excessive force or withdraw it into the bending section of the endoscope during probe rotation (real-time mode).Manipulate the ultrasonic probe slowly and carefully when the endoscope is sharply angled or the forceps elevator is raised.Forcefully pushing or pulling the ultrasonic probe may damage it.¿ do not attempt probe rotation while the ultrasonic probe is advanced abruptly.This could result in image flow and impeded or cause irregular rotation.¿ olympus will continue to monitor the field performance of this device.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13763038
Report Number8010047-2022-04394
Device Sequence Number5974250
Product Code ITX
UDI-Device Identifier04953170368561
UDI-Public04953170368561
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-3R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown